So, four weeks ago (a day after my psychiatrist had increased my Lithium and decreased my Cymbalta) my primary doctor put me on Metformin. Basically, it is a medication usually given to people who have type 2 diabetes. I do not have diabetes, but I have PCOS and therefore, high blood sugar. The medicine is supposed to help control the amount of glucose (sugar) in my blood, decrease the amount of glucose I absorb from my food and the amount of glucose made by my liver, as well as increase my body's response to insulin.
Well, my doctor mentioned ever so briefly that I should watch my diet and eat healthy. She really could have been more specific. Like, for instance, she could have specified that I really need to limit the starches I eat. That would have been helpful. See, for at least 2 weeks I was so unbelievably sick. Felt sick to my stomach, intestinal issues, headaches... in short, I felt like crap. If I ate, I felt sick. If I didn't eat, I felt sick. Then finally my sister in law, who is an EMT, told me to avoid starches. It's amazing how much of a difference that made. I mean, I was eating healthy, but I was still eating starches too.
Turns out, that there are a lot of starchy foods that I would normally eat. Bread, pasta, rice, cereal, potatoes, corn, to name a few. It took a few days after cutting almost all starches out until I started to feel better, but I am so glad it worked. I feel a ton better! I just hope that this medicine does its job.
And thankfully, the Lithium seems to be doing its job quite well. I am no longer hypomanic. And I haven't gone into depression again. I have, though, been kind of irritable and my patience seems to be running short, but I could think of a reason or two why that might be, which I won't even get into. But anyways, despite that, I actually feel kind of "normal", if there even is such a thing. And it feels great to just feel relatively happy. I haven't felt like this in so very long. I like it. But I know it will not last forever. I know sooner or later I will go towards an extreme, either high or low. It's inevitable. I just hope it is later than sooner...